Kentucky, 2006Damaging Wind in Kentucky, April 7, 2006
April 7, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 7, 2:45 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 7, 2:45 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT FRI APR 7 2006
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
MAJOR SEVERE EVENT ONGOING OFF TO THE WEST IN RESPONSE TO DEEP
TONGUE OF MOISTURE CONVERGENCE BEING PULLED UP FROM THE GULF AS WELL
AS VIGOROUS CLOSED LOW SPIRALING IN STRONG MID LEVEL WIND PROFILE.
MORE FAVORABLE AIRMASS CONTINUES TO BE WEST...HOWEVER OUR LUCK IS
STARTING TO RUN OUT AS DEWPOINTS HAVE BEEN COMING UP MORE RAPIDLY IN
THE PAST FEW HOURS. SUPERCELL STRUCTURES HAVE BEEN LONG-LIVED WHILE
MOVING NORTHEAST...FOLLOWING THE MOISTURE TONGUE. SOME OF THESE ARE
MOVING MORE EAST TOWARD THE INTERSTATE 75 CORRIDOR AND WHILE HAVING
SHOWN SOME SIGNS OF WEAKENING AS THEY TRAVEL EAST...ARE STILL VERY
MUCH SEVERE IN NATURE...AND WILL CONTINUE TO POSE A HAIL/WIND AND
EVEN ISOLATED TORNADO THREAT THROUGH THE EARLY EVENING BEFORE BEST
INSTABILITY IS TEMPORARILY TAPPED.
COLD FRONT WILL INITIATE ANOTHER LINE OF STORMS LATER ON TONIGHT AS
IT DROPS DOWN OUT OF THE NORTH. WIND PROFILE IS STILL GOOD...SO SOME
EMBEDDED SEVERE LINEAR STRUCTURES WILL BE POSSIBLE AS THE BOUNDARY
PLOWS THROUGH. ANY TRAINING STORMS WILL HAVE TO BE MONITORED FOR
ISOLATED HYDRO PROBLEMS...ESPECIALLY ANY AREAS THAT GET SOAKED FROM
EARLIER STORMS.
SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO TOMORROW
MORNING...BEFORE FRONT EXITS TO THE SOUTHEAST. COOLER AND DRIER
WEATHER WILL FOLLOW...WITH A GOOD POTENTIAL FOR FROST SUNDAY MORNING
AND EVEN MONDAY MORNING...PARTICULARLY IN THE SHELTERED VALLEYS
WHERE DECOUPLING WILL BE MORE LIKELY.
EXTENDED...(TUESDAY THROUGH FRIDAY)
MODERATING TEMPERATURES CAN BE EXPECTED THROUGH THE END OF THE WORK
WEEK AS HEIGHTS GENERALLY RECOVER THROUGHOUT THE PERIOD. A WEAKER
TROUGH AND ASSOCIATED FRONTAL BOUNDARY WILL APPROACH ON WEDNESDAY
AND EXIT BY THURSDAY. HAVE ONLY INCLUDED SLIGHT CHANCE POPS TO COVER
THIS FEATURE.
&&
.PREV DISCUSSION...
1144 AM EDT FRI APR 7 2006
TEMPS HAVE WARMED FASTER THAN EXPECTED...AND NEW GUIDANCE CAME IN
WARMER THAN PREVIOUSLY FORECAST. HAVE RAISED TEMPS TO ALLOW FOR
UPPER 70S TODAY. DEW POINTS HAVE ALSO JUMPED HIGHER...INTO THE
50S...DURING THE MORNING. STILL HIGHER DEW POINTS MAY BE REALIZED
THIS AFTERNOON...ESPECIALLY IN OUR WESTERN COUNTIES. HAVE AN
INCREASING CONCERN FOR SEVERE THUNDERSTORMS THIS AFTERNOON...
ESPECIALLY IN OUR WESTERN COUNTIES.
350 AM EDT FRI APR 7 2006
88D HAS WIDELY SCT SHRA ACROSS THE CWFA WITH THE BEST COVERAGE IN
THE BLUEGRASS AND ALONG THE TN BORDER. A FEW LTGN STRIKES IN NRN
KY...JUST EAST OF OUR NRN COUNTIES. 7Z SFC CHART HAS A WARM FNT FROM
A LOW PRESS OVER LNK...JUST SOUTH OF HUF...NORTH OF SDF/LEX/JKL...
BUT SOUTH OF CVG/HTS. BULK OF ISENTROPIC PCPN IN ERN OH TO W/VA.
WARM FNTL PCPN SHOWING UP AS A FAIRLY WELL DEFINED LINE FROM JUST
NORTH OF BMI/IND/LEX/IOB. IT LOSES ITS IDENTITY AS IT GETS INTO THE
HILLS OF ERN KY WITH LITTLE PCPN TO MARK THE PASSAGE. A LINE OF
ENHANCED THETA-E TSRA FROM HUF TO PAH WITH NUMEROUS LTGN STRIKES TO
MARK ITS LOCATION.
MOST OF THE COMMONWEALTH WILL BE CAUGHT IN BETWEEN TWO SYSTEMS
TODAY. A CLOSED LOW IN THE CENTRAL PLAINS WILL DROP SOUTHEAST AND
OPEN UP IN RESPONSE TO A VORT MAX ROTATING AROUND IT. THIS WILL
BRING SHRA/TSRA TO THE TN VLY THIS AFTERNOON. IT WILL BE ENHANCED
WITH THE DAYTIME HEATING BUT LIMITED BY THE CLOUD COVER. THEN AS A
DEFORMATION ZONE DEVELOPS IN THE NRN STREAM IN THE LOWER GT LKS AND
DROPS INTO THE LOWER OH VLY...IT WILL PUSH A RATHER VIGOROUS SQUALL
LINE AHEAD BRINGING ANOTHER AND POTENTIALLY MORE INTENSE ROUND OF
WEATHER TO THE AREA GENERALLY BETWEEN 02 AND 10Z. COOLER AND DRIER
AIR WILL PUSH INTO THE AREA BEHIND THE SQUALL LINE WITH A RAPID
DECREASE IN PCPN COVERAGE. LOOK FOR TEMPERATURES TO REMAIN RATHER
WARM OVERNIGHT UNTIL FNTL PASSAGE TOWARDS DAWN AND THEN A
SIGNIFICANT WIND SHIFT TO THE NORTH WILL KEEP MINIMAL DIURNAL GAINS
FROM THE SUN WITH TEMPS ONLY RISING INTO THE LOWER 50S ON SAT AFTER
MID 70S TODAY.
BEHIND THE COLD FNT EXPECT FAIR WEATHER WITH A GRADUAL WARMING
TREND. HIGHS WILL APPROACH 60 FOR SUN...MID 60S ON MON...AND LOWER
70S BY WED. THE NEXT POTENTIAL WEATHER MAKER WILL CROSS THE GT LKS
LATE WED...DRAGGING A WEAK BOUNDARY THRU THE CWFA WED NITE/THU BUT
LITTLE PCPN AND PRACTICALLY NO DROP IN TEMPS.
WILL HAVE TO KEEP AN EYE ON THE LOW TEMPS SUN MORNING AS ALL THE
MODELS ARE DROPPING THE MERCURY INTO THE LOWER 30S. IF THE COLD AIR
REALLY RUSHES IN...WE MAY SEE A DECENT FROST WITH CROPS AND GARDENS
JUST STARTING TO GROW.
1105 PM EDT THU APR 6 2006
UPDATED THE TEMPERATURES AND WINDS FOR THE REST OF TONIGHT...AND
GOT RID OF THE EVENING WORDING. THE PRECIPITATION HAS TAPERED OFF
SOME COMPARED TO EARLIER THIS EVENING. THERE WILL CONTINUE TO BE
SOME ISOLATED SHOWERS POSSIBLE THROUGH THE MORNING HOURS. THE RADAR
IS SHOWING SOME AREAS OF PRECIPITATION WHICH ARE MOVING TOWARD THE
AREA. THERE IS STILL AN ISOLATED CLAP OF THUNDER EMBEDDED IN SOME OF
THE SHOWERS THAT ARE APPROACHING. STARTING AT ABOUT 2 PM EDT ON
FRIDAY...CONDITIONS WILL BE RIPE FOR THE DEVELOPMENT OF POTENTIALLY
SEVERE THUNDERSTORMS. THE ISSUE WILL BE...GETTING THE STORMS
INITIATED. THE FRONT WILL STILL BE WELL TO THE WEST AND WILL NOT BE
MOVING THROUGH THE AREA UNTIL LATE FRIDAY NIGHT. IF SOME CONVECTION
GETS GOING...THERE WILL BE A LOT OF UNSTABLE AIR FOR THESE STORMS TO
GROW. SPC HAS THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WE
REALLY WILL HAVE TO WAIT UNTIL TOMORROW TO SEE WHERE THESE STORMS
INITIATE...HOWEVER WE SHOULD BE PREPARED FOR POTENTIAL SEVERE
THUNDERSTORMS. THE REST OF THE FORECAST IS ON TRACK.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
GEOGERIAN
Hazardous weather outlook, Apr 7, 3:21 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT FRI APR 7 2006
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
421 PM EDT FRI APR 7 2006
...TORNADO WATCH 165 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
OVERNIGHT HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE.
ADDITIONALLY...ANY THUNDERSTORMS THAT PASS REPEATEDLY OVER THE SAME
AREA WILL POSE AN ISOLATED FLASH FLOODING THREAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY SATURDAY MORNING AS
WELL AS WEDNESDAY THROUGH THURSDAY. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TONIGHT.
GEOGERIAN
In the hours before
Local storm report, Apr 7, 3:55 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 1 S SOUTH WILLIAMSON 37.66N 82.28W
04/07/2006 E0.75 INCH PIKE KY AMATEUR RADIO
&&
JCARICOLocal storm report, Apr 7, 4:14 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
514 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG VINCENT 37.47N 83.77W
04/07/2006 OWSLEY KY TRAINED SPOTTER
FOUR 8-10 INCH TREE LIMBS IN ROAD.
&&
JCARICOLocal storm report, Apr 7, 4:16 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PEBWORTH 37.50N 83.73W
04/07/2006 OWSLEY KY LAW ENFORCEMENT
PORTABLE METAL ONE CAR GARAGE LIFTED AND DEPOSITED ON
CHERRY LANE 75 FEET FROM ORIGINAL LOCATION.
&&
JCARICOLocal storm report, Apr 7, 4:23 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL THOUSANDSTICKS 37.19N 83.43W
04/07/2006 E1.75 INCH LESLIE KY TRAINED SPOTTER
HAIL CRACKED CAR WINDSHIELD.
&&
JCARICOLocal storm report, Apr 7, 4:26 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 3 E BOONEVILLE 37.48N 83.62W
04/07/2006 OWSLEY KY LAW ENFORCEMENT
ROOF BLOWN OFF OF HOUSE ON ROUTE 30.
&&
JCARICOLocal storm report, Apr 7, 4:30 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 4 SW MANCHESTER 37.11N 83.82W
04/07/2006 CLAY KY LAW ENFORCEMENT
SEVERE ROOF DAMAGE TO 4-5 HOMES ON CURRY BRANCH ROAD NEAR
PIGEONROOST.
&&
JCARICOThunderstorm Wind, Pike
- When
- April 7, 4:31 PM EST to 4:33 PM EST
- Where
- Pike County, Pikeville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.483, -82.517
Twelve inch diameter tree blown down. Shutters blown off a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500432.